Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 2255  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed18540    
    Printed505    
    Emailed31    
    PDF Downloaded521    
    Comments [Add]    
    Cited by others 23    

Recommend this journal


 

 BRIEF REPORT
Year : 2001  |  Volume : 47  |  Issue : 2  |  Page : 95-9

Cutaneous adverse drug reactions: clinical pattern and causative agents--a 6 year series from Chandigarh, India.


Department of Dermatology, Venereology and Leprology, Postgraduate Institute of Medical Education and Research, Chandigarh - 160 012, India. , India

Correspondence Address:
V K Sharma
Department of Dermatology, Venereology and Leprology, Postgraduate Institute of Medical Education and Research, Chandigarh - 160 012, India.
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 11832597

Rights and PermissionsRights and Permissions

AIM: To study the different clinical spectrum of cutaneous adverse drug reactions (ADR) and to determine the causative drugs. MATERIALS & METHODS: A prospective, hospital based study was carried out over a period of 6 years recording various cutaneous ADR. RESULTS: A total of 500 patients with cutaneous ADR were enrolled in the study. The most common types of cutaneous ADR patterns were maculopapular rash (34.6%), fixed drug eruption (FDE) (30%) and urticaria (14%). The drugs most often incriminated for the various cutaneous ADR were antimicrobials (42.6%), anticonvulsants (22.2%) and NSAIDs (18%). Anticonvulsants were implicated in 41.6% of maculopapular rashes. Sulfonamides accounted for 43.3% and NSAIDs for 30.7% of FDE. Urticaria was caused mainly by NSAIDs(24.3%) and penicillins(20%). Anticonvulsants were responsible for 43.8% of life-threatening toxic epidermal necrolysis and Stevens Johnson syndrome. CONCLUSIONS: The clinical pattern and drugs causing cutaneous ADR are similar to those observed in other countries except for minor variations. Cutaneous ADR patterns and the drugs causing various reactions are changing every year, which may be due to the emergence of newer molecules and changing trends in the use of drugs.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow